MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403931
Medical Device Problem Codes Break (1069); Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a flexiva id 550 laser fiber was used in a prostate nucleation procedure in the prostate performed on (b)(6) 2019.According to the complainant, during the procedure, the laser fiber was broken and laser energy escaped causing to burn two holes on the drape.The procedure was completed with another flexiva id 550 laser fiber.There was no serious injury nor adverse patient effects as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on may 2, 2019 that a flexiva id 550 laser fiber was used in a prostate nucleation procedure in the prostate performed on (b)(6)2019.According to the complainant, during the procedure, the laser fiber was broken and laser energy escaped causing to burn two holes on the drape.The procedure was completed with another flexiva id 550 laser fiber.There was no serious injury nor adverse patient effects as a result of this event.
 
Additional Manufacturer Narrative
Block e4: maude report received (user facility) number: mw5086501.Block h6: problem codes 1069 and 2532 captures the reportable event of fiber broke and misfired.Block h10: investigation result one flexiva id 550 laser fiber was returned broken in three pieces.The first piece measured approximately 83.4 cm from the top of the connector to the break.The second piece measured approximately 114.9 cm from the break to the break.The third piece measured approximately 71.9 cm from the break to the break.The remainder of the fiber, including the distal tip, was not returned.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.The condition of the returned device confirms that the fiber was broken and misfired.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.A dhr (device history record) review was performed and the device met all manufacturing specifications.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8633567
Report Number3005099803-2019-02650
Device Sequence Number13938333
Product Code GEX
UDI-Device Identifier08714729963806
UDI-Public08714729963806
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberM006R8403931
Device Catalogue Number69271
Device Lot Number0000007413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1